Alert archive / New Jersey / Flash Flood Warnings in 2018

Flash Flood Warning 12, NWS New York, NY

July 27, 2018Hudson County, Union County, New Jersey; Kings County, Richmond County, New York

NWS New York, NY issued this flash flood warning at Jul 27, 2018, 6:16 PM EDT for Hudson County, Union County, New Jersey; Kings County, Richmond County, New York. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2018, 6:16 PM EDT (22:16 UTC)
Expired
Jul 27, 2018, 9:15 PM EDT
In force
3 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Hudson County, NJ, Union County, NJ, Kings County, NY, Richmond County, NY

The radar

The Philadelphia radar (KDIX), 74 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 6:51 PM EDTFLASH FLOODStaten Island, NYLAMOKA AVENUE AND ABINGTON AVENUE CLOSED DUE TO FLOODING.
Jul 27, 7:10 PM EDTFLASH FLOOD1 Ese Garwood, NJSOUTH UNION AVENUE IS CLOSED BETWEEN MARSH STREET AND LEXINGTON AVENUE DUE TO FLOODING.
Jul 27, 8:17 PM EDTFLASH FLOODGreat Kills, NYHYLAN BOULEVARD CLOSED DUE TO FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 35 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2018-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 752 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2018-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
752 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

745 
WGUS51 KOKX 272216
FFWOKX
NJC017-039-NYC047-085-280115-
/O.NEW.KOKX.FF.W.0012.180727T2216Z-180728T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
616 PM EDT FRI JUL 27 2018

The National Weather Service in Upton NY has issued a

* Flash Flood Warning for...
  Hudson County in northeastern New Jersey...
  Southeastern Union County in northeastern New Jersey...
  Richmond County in southeastern New York...
  Kings County in southeastern New York...

* Until 915 PM EDT.

* At 614 PM EDT, local law enforcement reported flooding and water 
  rescues from the heavy rainfall that exited the area a short time 
  ago. Urban flooding will continue as additional showers and 
  thunderstorms move in from the southwest the next couple of hours. 
  An additional 1 to 2 inches is expected with localized higher 
  amounts.  

* Some locations that will experience flooding include...
  Elizabeth, Bayonne, Linden, Coney Island, Todt Hill, Huguenot, The
  Verrazano Narrows Bridge, Bay Ridge, Port Richmond, Tottenville,
  Clark, Tompkinsville, Bensonhurst, Oakwood and Park Slope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 4050 7427 4051 7426 4055 7425 4056 7422
      4059 7421 4060 7422 4059 7429 4061 7431
      4060 7438 4065 7438 4068 7406 4062 7405
      4068 7403 4069 7397 4057 7395 4057 7401
      4059 7401 4060 7404 4052 7413 4050 7421

$$

DW
1 follow-up statement
129 
WGUS71 KOKX 280055
FFSOKX

Flash Flood Statement
National Weather Service New York NY
855 PM EDT FRI JUL 27 2018

NJC017-039-NYC047-085-280115-
/O.CON.KOKX.FF.W.0012.000000T0000Z-180728T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hudson NJ-Union NJ-Richmond NY-Kings NY-
855 PM EDT FRI JUL 27 2018

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR
HUDSON...SOUTHEASTERN UNION...RICHMOND AND KINGS COUNTIES...

At 852 PM EDT, emergency management is still reporting road closures 
across Staten Island. Water levels will gradually recede following 2 
to 2 to 4 inches of rainfall. Ab additional quarter to half inch is 
possible.

Some locations that will experience flooding include...
Elizabeth, Bayonne, Linden, Coney Island, Todt Hill, Huguenot, The
Verrazano Narrows Bridge, Bay Ridge, Port Richmond, Tottenville,
Clark, Tompkinsville, Bensonhurst, Oakwood and Park Slope.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.

&&

LAT...LON 4050 7427 4051 7426 4055 7425 4056 7422
      4059 7421 4060 7422 4059 7429 4061 7431
      4060 7438 4065 7438 4068 7406 4062 7405
      4068 7403 4069 7397 4057 7395 4057 7401
      4059 7401 4060 7404 4052 7413 4050 7421

$$

DW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 4:25 PM EDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 27, 4:25 PM EDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service New York NY
425 PM EDT Fri Jul 27 2018

.SYNOPSIS...
A cold front slowly approaches from the west tonight, moves into
the waters on Saturday and eventually moves across the waters
Saturday night. High pressure returns Sunday into Monday. A warm
front will move across on Tuesday ahead of a slow moving cold
front for the middle of next week.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Severe Thunderstorm Watch number 312 continues across much of
the forecast area until 10pm.

Showers and thunderstorms have developed along a pre-frontal
trough out ahead of a cold front currently over central PA. The
convection is generally across the western half of the CWA now
and should continue through a good part of the evening
eventually moving into the eastern half of CWA. As the storms
move east of NYC, they should lose some of their strength at it
reaches a more maritime, relatively cooler air across Eastern
Long Island and Southeast CT. Some of the latest high res-models
now indicating some of these storms continue til 3 or 4am
across far eastern sections.

Any of the storms that develop (mainly before 10pm) will be
capable of producing heavy rainfall, strong gusty winds, and
hail to 1 inch.

As showers and thunderstorms come to an end. lighter winds and
a moisture rich boundary layer will result in patchy fog
development.

Lows tonight fall into the upper 60s and lower 70s.

There is a high risk of rip currents at the Atlantic Ocean
beaches this evening.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Some leftover showers and thunderstorms will continue on
Saturday as the cold front continues to linger across the
region. Any storms that develop should be widely scattered in
nature.

Expecting another warm and humid day. Temperatures will climb
into the 80s and remain humid.

The cold front pushes east of the area Saturday night with any
lingering showers/tstms ending during the evening.

There is a moderate risk of rip currents at the Atlantic Ocean
beaches on Saturday.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Bermuda high pressure remains anchored off the eastern seaboard
through the long term period. High pressure builds over the
northeast through Sun into Mon moving offshore Mon night. As a
result, the frontal boundary appears to be nudged further S than
previous model runs leading to a drier forecast during this
time. Have lowered pops to schc generally west of the Hudson
river and dry elsewhere between Mon aftn and Tue morning, before
the boundary returns north as a warm front. The parent low is
progged to track west of the Appalachians and the LLJ this far
east looks unimpressive to push it through on Tue, so don't
increase pops across the area until Tue night/Wed when its more
likely to lift through.

Cold front slowly approaches from the west through Thu probably
dissipating by the time it reaches the local area, however chc
showers/tstms continues, with highest coverage during the
aftn/early eve.

&&

.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
A slow moving cold front will approach from the west this
evening before crossing the area on Saturday.

Showers and thunderstorms have developed across parts of the
region bringing with them strong gusty winds and small hail.
Outside of thunderstorms, generally expecting S-SSW winds at
around 10 kt, although outflow from nearby storms may result in
temporary changes in wind direction. Initial thunderstorms will
continue to push east, with a second line of storms still
expected to approach the city terminals closer to 00Z. Like this
afternoon's storms, these storms will contain strong gusty
winds and briefly drop conditions to IFR as they move through.

Low stratus with IFR/LIFR cigs expected again at KGON after 00Z
tonight. Concern is that some of these lower ceilings could
work farther west into KISP/KJFK, but chances remain too low to
include this in the TAFs at this time.

     NY Metro Enhanced Aviation Weather Support...

Detailed information, including hourly TAF wind component
fcsts, can be found at: http:/www.weather.gov/zny/n90

KJFK TAF Comments: Amendments likely through this evening due
to showers and thunderstorms. Outflow boundaries from nearby
storms may result in temporary changes in wind direction. Low
chance of IFR ceilings overnight.

KLGA TAF Comments: Amendments likely through this evening due
to showers and thunderstorms. Outflow boundaries from nearby
storms may result in temporary changes in wind direction.

KEWR TAF Comments: Amendments likely through this evening due
to showers and thunderstorms. Outflow boundaries from nearby
storms may result in temporary changes in wind direction.

KTEB TAF Comments: Amendments likely through this evening due
to showers and thunderstorms. Outflow boundaries from nearby
storms may result in temporary changes in wind direction.

KHPN TAF Comments: Amendments likely through this evening due
to showers and thunderstorms. Outflow boundaries from nearby
storms may result in temporary changes in wind direction. MVFR
ceilings/visibilities possible overnight.

KISP TAF Comments: Amendments likely through this evening due
to showers and thunderstorms. Outflow boundaries from nearby
storms may result in temporary changes in wind direction. Low
chance of IFR ceilings overnight.

.OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
.Saturday...Chance of showers/tstms with MVFR or lower conds,
otherwise VFR.
.Sunday and Monday...VFR.
.Tuesday-Wednesday...Chance of showers/thunderstorms Tuesday
afternoon through Wednesday. MVFR or lower conditions possible.

&&

.MARINE...
Ocean seas have fallen below 5 ft and have cancelled the small
craft advisory for the ocean. Showers and thunderstorms will
move across the area waters this evening and tonight, which
could produce brief SCA conditions. Also, boaters should
anticipate sudden reductions in visibility as heavy rainfall
will accompany any storms.

Saturday through the first part of next week, conditions are
expected to remain below SCA across all waters with a weak
pressure gradient in place.

&&

.HYDROLOGY...
A low chance of flash flooding across the western parts of the
region. PWATS are near 2 inches, giving a moisture rich airmass
for thunderstorms to tap into and the western areas have lower
rainfall amounts needed to get flash flooding. Heavy rainfall
will be likely with the showers and thunderstorms into tonight.

No hydrologic impacts are anticipated Saturday night through the
middle of next week.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO-35 (162.55 MHz) remains off
the air for an extended period of time.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk until 9 PM EDT this evening for NYZ075-
     080-081-178-179.
NJ...None.
MARINE...None.

&&

SYNOPSIS...BC/24
NEAR TERM...BC
SHORT TERM...BC
LONG TERM...BC/24
AVIATION...FEB
MARINE...BC
HYDROLOGY...BC
EQUIPMENT...
Hazardous weather outlook, Jul 27, 1:34 PM EDT, 4 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
134 PM EDT Fri Jul 27 2018

CTZ005-006-009-010-NJZ002-004-006-103>108-NYZ067>074-176-177-281745-
Northern Fairfield-Northern New Haven-Southern Fairfield-
Southern New Haven-Western Passaic-Eastern Passaic-Hudson-
Western Bergen-Eastern Bergen-Western Essex-Eastern Essex-
Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Northern Queens-Northern Nassau-
134 PM EDT Fri Jul 27 2018

...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ007-NYZ078-281745-
Northern Middlesex-Northwestern Suffolk-
134 PM EDT Fri Jul 27 2018

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ075-178-179-281745-
Kings (Brooklyn)-Southern Queens-Southern Nassau-
134 PM EDT Fri Jul 27 2018

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ080-281745-
Southwestern Suffolk-
134 PM EDT Fri Jul 27 2018

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ330-345-355-281745-
Long Island Sound East of New Haven CT/Port Jefferson NY-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
134 PM EDT Fri Jul 27 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ335-338-281745-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-
134 PM EDT Fri Jul 27 2018

...SEVERE THUNDERSTORM WATCH 312 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ081-281745-
Southeastern Suffolk-
134 PM EDT Fri Jul 27 2018

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.

There is a low chance for damaging winds, hail, and flash flooding
from thunderstorms late this afternoon into tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ008-011-012-NYZ079-281745-
Northern New London-Southern Middlesex-Southern New London-
Northeastern Suffolk-
134 PM EDT Fri Jul 27 2018

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This Afternoon and Tonight.

There is a low chance for damaging winds, hail, and flash flooding
from thunderstorms late this afternoon into tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ340-350-353-281745-
Peconic and Gardiners Bays-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
134 PM EDT Fri Jul 27 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Gale force winds and hail will be possible with some thunderstorms
this afternoon into tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time that would meet
National Weather Service warning criteria.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches...warnings and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Special weather statement, Jul 27, 4:19 PM EDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service New York NY
419 PM EDT FRI JUL 27 2018

NJZ006-106>108-NYZ074-075-272115-
Hudson-Eastern Union-Eastern Essex-Western Union-Richmond (Staten
Is.)-Kings (Brooklyn)-
419 PM EDT FRI JUL 27 2018

...A STRONG THUNDERSTORM WILL AFFECT HUDSON...SOUTHERN UNION...
RICHMOND AND KINGS COUNTIES...

At 419 PM EDT, a strong thunderstorm was located over Todt Hill,
moving northeast at 35 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Jersey City, Elizabeth, Flatbush, Bayonne, Linden, Coney Island, Todt
Hill, Crown Heights, Huguenot, The Verrazano Narrows Bridge, Bay
Ridge, Port Richmond, Brooklyn Heights, Tottenville and Clark.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
northeastern New Jersey...and southeastern New York.

LAT...LON 4050 7427 4051 7426 4059 7421 4060 7438
      4063 7440 4075 7407 4073 7402 4069 7404
      4065 7407 4062 7405 4064 7405 4068 7403
      4071 7398 4058 7383 4056 7400 4057 7402
      4059 7402 4060 7404 4052 7414
TIME...MOT...LOC 2019Z 238DEG 18KT 4059 7417

DS
Local storm report, Jul 27, 5:17 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
517 PM EDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     HEARTLAND VILLAGE       40.59N  74.17W
07/27/2018                   RICHMOND           NY   EMERGENCY MNGR

            MULTIPLE REPORTS OF DOWN POWER LINES THROUGHOUT THE
            ENTIRE COUNTY OF RICHMOND.

&&

BC
Special weather statement, Jul 27, 5:33 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service New York NY
533 PM EDT FRI JUL 27 2018

NYZ067-272230-
Orange-
533 PM EDT FRI JUL 27 2018

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN ORANGE COUNTY...

At 531 PM EDT, strong thunderstorms were located over Glen Spey, or
7 miles northwest of Port Jervis, moving east at 35 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Middletown, Port Jervis, Walden, Howells, Montgomery, Cuddebackville,
Otisville, Huguenot, Scotchtown, Deerpark, Orange Lake,
Mechanicstown, Pine Bush, Circleville and Bullville.

Torrential rainfall is also occurring and may cause localized
flooding. Do not drive your vehicle through flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southeastern New York.

LAT...LON 4149 7476 4150 7448 4157 7442 4160 7433
      4163 7426 4163 7425 4160 7425 4158 7413
      4161 7413 4160 7409 4161 7407 4158 7405
      4158 7395 4145 7433 4136 7470 4139 7471
      4140 7474 4143 7474 4143 7476
TIME...MOT...LOC 2131Z 258DEG 18KT 4145 7479

DS
Local storm report, Jul 27, 6:01 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
601 PM EDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     TSTM WND DMG     STATEN ISLAND           40.58N  74.15W
07/27/2018                   RICHMOND           NY   BROADCAST MEDIA

            STATEN ISLAND RAILROAD TRAINS ARE RUNNING WITH DELAYS
            IN BOTH DIRECTIONS BECUASE OF DOWNED TREES BETWEEN
            OAKWOOD HEIGHTS, NEW DORP, AND GRANT CITY. (TWEET FROM
            @NYCTSUBWAY)

&&

JP
Special weather statement, Jul 27, 6:10 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service New York NY
610 PM EDT FRI JUL 27 2018

NYZ067-272315-
Orange-
610 PM EDT FRI JUL 27 2018

...A STRONG THUNDERSTORM WILL AFFECT WESTERN ORANGE COUNTY...

At 610 PM EDT, a strong thunderstorm was located over Port Jervis,
moving east at 25 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Middletown, Port Jervis, Warwick, Goshen, Howells, Florida,
Cuddebackville, Otisville, Huguenot, Unionville, Scotchtown,
Deerpark, Mechanicstown, Westtown and Slate Hill.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4149 7472 4150 7470 4150 7448 4157 7442
      4160 7435 4160 7433 4161 7430 4122 7430
      4124 7444 4136 7469 4137 7469 4140 7472
TIME...MOT...LOC 2210Z 265DEG 20KT 4139 7465

DS
Local storm report, Jul 27, 6:12 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
612 PM EDT FRI JUL 27 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FLASH FLOOD      STATEN ISLAND           40.58N  74.15W
07/27/2018                   RICHMOND           NY   FIRE DEPT/RESCUE

            FDNY RESPONDING TO NUMEROUS WATER RESCUES. TIME IS
            ESTIMATED.

&&

JP

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 1:57 PM EDTSpecial Weather StatementOKXEssex, Union63 min
Jul 27, 2:16 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Passaic119 min
Jul 27, 2:27 PM EDTSpecial Weather StatementOKXBergen63 min
Jul 27, 4:19 PM EDTSpecial Weather StatementOKXHudson, Union56 min
Jul 27, 4:25 PM EDTFlash Flood WarningOKXEssex, Hudson, Union95 min
Jul 27, 4:45 PM EDTSevere Thunderstorm WarningOKXEssex, Hudson, Union45 min
Jul 27, 6:00 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Hudson, Union3 hr
Jul 27, 7:19 PM EDTAreal Flood AdvisoryOKXBergen, Essex, Passaic86 min
Jul 27, 3:04 PM EDTSpecial Weather StatementOKXBronx, New York56 min
Jul 27, 4:46 PM EDTSpecial Marine WarningOKX59 min
Jul 27, 5:14 PM EDTSevere Thunderstorm WarningOKXKings, New York, Queens35 min
Jul 27, 5:27 PM EDTSpecial Marine WarningOKX48 min
Jul 27, 5:33 PM EDTSpecial Weather StatementOKXOrange57 min
Jul 27, 6:10 PM EDTSpecial Weather StatementOKXOrange65 min
Jul 27, 6:42 PM EDTSpecial Weather StatementOKXOrange63 min
Jul 27, 7:08 PM EDTSpecial Weather StatementOKXRockland67 min
Jul 27, 7:34 PM EDTSpecial Weather StatementOKXPutnam56 min

Nearby

Flash Flood Warnings in New Jersey, 2018Flash Flood Warnings in New York, 2018Every flash flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.